I have lost over 100lbs, but my stretch marks from my prednisone are 1 to 2 inches wide and run from my elbows all the way up the underside of my arms and down to my hips. Some are thin enough that they sometimes develop little rips in them. Also if skin removal surgery is a possibility..... is it better to be as close as possible to a healthy weight before an abdominoplasty for someone with severe stretch marks and vasculitis? Thank you for any info you can provide.
I Have Wegener's and I Have Severe Stretch Marks from Several Years of Prednisone. Can I Still Have an Abdominoplasty? (photo)
Doctor Answers (5)
I Have Wegener's and I Have Severe Stretch Marks from Several Years of Prednisone. Can I Still Have an Abdominoplasty?
Yes surgery CAN be an option. First obtain a written clearance from your medical treating doctors. Than chose a boarded PS. Finally I recommend in hospital surgery in your case. Best to you. Regards
Wegener's -- Can I Have an Abdominoplasty?
Although there will be some added risks of delayed wound healing due to the prednisone, you and your surgeon will be able to review and balance out the benefits and risks of the procedure. Your primary physician or rheumatologist should be part of the decision making process.
I am looking at the photos and don't see a lot more excess weight that you might want to take off after the first 100 lb. Some but not all of the stretch marks will be gone, and new ones may form.
You seem ready for an in person consultation. RealSelf has listings of surgeons in your area. The American Society of Plastic Surgeons (plasticsurgery dot org) also has listings for your area, and a listing in the ASPS website assures you that your surgeon is not only board certified, but also is a member in good standing of the major plastic surgery organization in the U. S.
Thank your for your question, best wishes.
Each practice does things differently, we will have no problem doing a tummy tuck as long as your health is stable and your primary doctor clears you for surgery. A tummy tuck will definitely give you better quality of life. God job, on losing weight and getting healthier.
You might also like...
Tummy tuck on prednisone
The first issue to consider is coordination of care and medical clearance from your primary care physician. Next, you have to consider that prednisone has a large impact on the possible risk to healing. The skin thinning reduces the strength of the skin and delays healing, and can make you less infection resistent. Still, if you are at the weight you will remain, skin reduction can be an option.
Web reference: http://www.peterejohnsonmd.com/tummy-tuck
Talk to your doctor
If you are medically cleared and the plastic surgeon agrees, then surgery may be appropriate. I doubt all of your stretch marks will be removed, but some will and so will the excess skin. Go for an in person consultation to someone who does tummy tucks all the time and get your questions answered.
Web reference: http://www.wrmd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.